Are you, or have you ever been, on the 'mini-pill'?

  • Get a FREE Bullet with Orders $59+

Are you, or have you ever been, on the 'mini-pill'?

VioletMoonstone VioletMoonstone
I used to be on the combined pill but it made me gain weight and my blood pressure was getting crazy high! They took me off and put me on the mini-pill. I've been taking it for about two years and my period has been off but I never really had a problem.

Recently I started to spot a little and my period isn't until next week. I freaked out big time because this never happened before. I guess I kind of made it a bigger deal than it really is. I was crying and freaking out and my boyfriend thought I was going nuts. I guess I was just having a girl moment. lol. I read up on the mini pill and learned that it doesn't control your period like the combined pill does. I'm not sure if spotting between periods is a normal thing at this point but I'm assuming it just happens sometimes with mini pills and I shouldn't worry so much.

I'm not spotting anymore at this time. It was just really strange. I just want to add that I take the pill every night at 9pm on the dot so I never missed a pill or anything.

Have you ever or are you currently on the mini-pill? Has it affected your period in any way?
04/26/2012
  • Buy 1 Toy, Get 1 FREE
  • Save 20% on Luxury Toys
  • Add Some Buzz To Your Favourite Toy & Save 60% On Kit
  • Pick Any 2 E-Stim Toys, Get 60% Off A Kit
  • Stock Up On Gifts! Save 80%. Limited Quantity
  • 1
  • 2
  • 3
  • 4
  • 5
All promotions
Beck Beck
I took the Mini pill for 5 months after have my second child. They give it to you while you breastfeed. I never have issues with my period or spotting. I am so regular it is ridiculous.

According to this site.

"Mini Pill users often have spotting or breakthrough bleeding (bleeding in the middle of the cycle) and irregular cycles (shorter or longer times between periods). Menstrual cycle effects usually lessen over time."

"Some women experience mood changes on the mini pill-depression, anxiety, or irritability. Although depression may become worse on the mini pill, it is more likely to improve."
04/26/2012
VioletMoonstone VioletMoonstone
Thanks for posting that. After I flipped out a little and I was calm again I went online and read a lot about it. I didn't really know it was normal to spot or have inconsistent periods. I should have known that already because I always research the heck out of these things. I honestly thought something was wrong. I could always call my nurse too.

This is probably why most women want the combined pill and not the mini pill even though it's safer. On the combined pill my period was like clockwork. Now it's all wacky and unpredictable. I don't have a choice though because my blood pressure was getting too high. I might be stuck with the mini pill forever, I don't know...
04/26/2012
P'Gell P'Gell
As Beck said, the mini-pill may causes spotting in some women. In fact, it's so common that I have worked with Orthodox Jewish and Muslim women who went off of it, as their husbands are not allowed to have sex with them or to even touch them, and they are not allowed to prepare food if they are bleeding. The mini-pill caused a little spotting in some and so much in others that some of them went off of it.

Most women find the spotting sometimes gets less common with time.

I'm on intravaginal estrogen and a small amount of progesterone (the hormone in the mini-pill) for pre-mature perimenopause, and I often experience spotting. In fact, last night I though I had my period two weeks early! After a few minutes the spotting stopped and I haven't spotted since, but I'm still wearing a pad, because I'm not sure.

My husband was laughing because I went to the bathroom last night and he heard me yell, "Oh shit!" I don't think it's a "real period" though.

Some women get cloth mini pads and wear them to prevent damage to their underwear. Cloth is more kind to your body if you have to wear it every day than the stuff store bought sanitary napkins are made of. You may want to try that.
04/26/2012
VioletMoonstone VioletMoonstone
Thanks for the info!

I've been on it at least 2 years and never had this happen until recently. It was just really unexpected to me and freaked me out. I barely bled at all and it wasn't red it was a brown. It was really quick and now it's totally gone. I just find it odd that I've been on this pill for this long and never had that happen before. I thought after time (2 years at least) I'd be all balanced out. My periods have been pretty consistent on these pills give or take 1-3 days. I guess I shouldn't worry about it.
04/26/2012
Hot'n'Bothered Hot'n'Bothered
I cannot tolerate combo pills so I've always been on the mini. Did get PG twice on it....Yes I was regular in taking them and everything. Ok, maybe not so much the first time, the second though. Yeah like clockwork.

Anyway...

That being said breakthrough bleeding is common. As is missing periods. Once my body adjusted I'd actually usually only have a flow every 2 months...
04/26/2012
VioletMoonstone VioletMoonstone
My period usually begins around this time (between the 4th-7th of the month) but it hasn't come. I don't even know if it will come at all. I don't feel anything! I think that quick/light 3 day spotting counts as a period so I might not even have one this month at all. I highly doubt that I'm pregnant because I haven't missed any pills and always take them on time. I researched a lot and I keep running into the same thing. Irregular periods, spotting, some women not having periods at all, and lots of complaining. This is so annoying and gives me so much anxiety! I'll probably take a pregnancy test just to be sure and take away some of the anxiety I have. I really don't like this but I'll just have to cope with it for now.
05/08/2012
Total posts: 7
Unique posters: 4